Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 5, NWS Louisville, KY

March 19, 200839 counties in Kentucky

NWS Louisville, KY issued this wind advisory at Mar 19, 2008, 2:58 AM CDT for 39 counties in Kentucky. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 2:58 AM CDT (07:58 UTC)
Expired
Mar 19, 2008, 8:21 AM CDT
In force
5 hr
Issued by
NWS Louisville, KY
All 39 counties

Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Russell County, KY, Scott County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 77 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
675 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLMK 190758
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 AM EDT WED MAR 19 2008

.A STRONG FRONTAL BOUNDARY CROSSING THE REGION TODAY WILL BE
ACCOMPANIED BY GUSTY WINDS ESPECIALLY ALONG AND SOUTH OF THE
BOUNDARY. THE STRONGEST WINDS WILL BE THIS MORNING AND THROUGH THE
EARLY AFTERNOON HOURS AHEAD OF THE FRONT WHICH WILL CLEAR THE
REGION BY LATE AFTERNOON AND EARLY EVENING.


KYZ027>029-036>043-045>049-053>057-061>067-070>078-081-082-191600-
/O.NEW.KLMK.WI.Y.0005.080319T0758Z-080319T1800Z/
GRAYSON KY-HARDIN KY-BULLITT KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
358 AM EDT WED MAR 19 2008 /258 AM CDT WED MAR 19 2008/

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS
AFTERNOON...

GUSTY WINDS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF CENTRAL AND
SOUTHERN KENTUCKY. EXPECT WINDS OF 20 TO 25 MPH WITH GUSTS TO
AROUND 40 TO 45 MPH. WINDS WILL BE SHIFTING FROM SOUTHWEST TO
NORTHWEST THROUGHOUT THE DAY AS THE FRONTAL BOUNDARY PASSES.

WINDS THIS STRONG MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS.  MOTORISTS...ESPECIALLY THOSE IN HIGH-PROFILE
VEHICLES SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS THROUGH THE EVENING HOURS.

$$

AML
1 follow-up statement
000 
WWUS73 KLMK 191321
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
921 AM EDT WED MAR 19 2008

...WIND ADVISORY HAS BEEN CANCELLED...

KYZ027>029-036>043-045>049-053>057-061>067-070>078-081-082-191430-
/O.CAN.KLMK.WI.Y.0005.000000T0000Z-080319T1800Z/
GRAYSON KY-HARDIN KY-BULLITT KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
921 AM EDT WED MAR 19 2008 /821 AM CDT WED MAR 19 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG SOUTHERLY WINDS OF EARLIER THIS MORNING HAVE SUBSIDED.
RAIN HAS MOVED INTO THE AREA AND A COLD FRONT WILL BE MOVING
ACROSS THE AREA THIS MORNING INTO EARLY AFTERNOON. WINDS WILL
SHIFT TO THE WEST WITH GUSTS TO INCREASING TO 20 TO 25 MPH BUT
STAY WELL BELOW THE STRONG GUSTS THAT OCCURRED DURING THE NIGHT
AND WELL BELOW ADVISORY CRITERIA.

$$


SCHOLZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 19, 2:03 AM CDT, 55 minutes earlier.

Area forecast discussion, Mar 19, 2:03 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 AM EDT WED MAR 19 2008

.SHORT TERM (TODAY AND TONIGHT)...

...FLASH FLOODING OVER SOUTHERN INDIANA AND NORTHERN KENTUCKY AS
WELL AS GUSTY WINDS OVER CENTRAL KENTUCKY TODAY...

COMPLICATED SHORT TERM PERIOD. CURRENT METAR OBSERVATIONS
INDICATING A NEARLY STATIONARY BOUNDARY OVERLAID FROM SOUTHWEST
KENTUCKY TO JUST SOUTH OF LOUISVILLE TO SOUTHWEST OH. SEVERAL
WAVES OF ENERGY CREATING ENHANCED AREAS OF RAINFALL HAVE OCCURRED
OVER NIGHT ALONG THIS BOUNDARY. LATEST WAVE MAKING ITS WAY INTO
SOUTHWEST INDIANA AT 645Z. 0Z MODELS INDICATE THAT THE BOUNDARY
WILL START MAKING DECENT EWRD PROGRESS BY 12Z AND EXIT THE
FORECAST AREA (FA) BY 0Z TONIGHT.

AS FOR THE FLOODING ISSUE...4 TO 5 INCHES OF RAINFALL HAS OCCURRED
WITH LOCALLY HIGHER AMOUNTS IN THE FLASH FLOOD WATCH AREA. SEVERAL
FF WARNINGS OUT AND EXPECT FLOODING TO CONTINUE THROUGH THE
MORNING HOURS. PRECIP WILL BE CONVECTIVE IN NATURE SO WILL
CONTINUE FF VS REGULAR FLOOD WATCH. MAJOR FLOODING IS OCCURRING
ESPECIALLY OVER SOUTHERN INDIANA SO WILL CONTINUE FF WATCH TILL 20Z
WHEN RAINS WILL FINALLY LIGHTEN BEFORE TAPERING OFF LATE AFTERNOON.
PERSONS IN THE FLASH FLOOD WATCH SHOULD MONITOR NOAA WX RADIO AND
WWW.WEATHER.GOV/LMK FOR THE LATEST UPDATES.

IN ADDITION TO FLOODING IN THE NRN FA TODAY...THE CENTRAL AND
SOUTHERN PARTS OF THE FA WILL SEE PRETTY GUSTY WINDS AS A GOOD H85
LLJ CROSSES THE AREA SOUTH OF THE FRONTAL BOUNDARY THIS MORNING AND
EARLY AFTERNOON. IN COORDINATION WITH JKL...HAVE ISSUED A WIND
ADVY FOR COUNTIES IN KY CURRENTLY NOT IN THE FF WATCH. WIND GUSTS
COULD REACH AS HIGH AS 40 TO 45 MPH AHEAD OF CONVECTION AND FRONTAL
BOUNDARY. HIGHER GUSTS CAN BE EXPECT IN THE CONVECTION THIS
MORNING WHICH WE WILL KEEP A CLOSE EYE ON. COULD BE SOME ISLD
SEVERE WINDS.  EXPECT WINDS TO DIE DOWN BY LATE AFTERNOON.

.LONG TERM (THURSDAY THROUGH TUESDAY)...

DUE TO ONGOING SIGNIFICANT FLOODING WITH ADDITIONAL HEAVY RAINFALL
AND POSSIBLE THUNDERSTORMS THIS MORNING...AND A RELATIVELY QUIET
LONG TERM FORECAST PERIOD...MOST OF OUR TIME WAS SPENT ON THE SHORT
TERM FORECAST THIS MORNING. PREVIOUS LONG TERM DISCUSSION FOLLOWS:

WEATHER PATTERN WILL SETTLE DOWN RELATIVELY (COMPARED TO TONIGHT AND
WED) DURING EXTENDED PERIOD ALTHOUGH A SERIES OF SHORTWAVES WILL
HAVE AT LEAST SOME EFFECT ON WEATHER DURING THIS PERIOD.

RESIDUAL MOISTURE WILL BE PULLING OUT OF AREA WED EVENING WITH SKY
CLEARING OUT BY THU MORNING. NEXT SYSTEM TO AFFECT AREA WILL BE FRI
AS SHORTWAVE APPROACHES FROM THE NW. GFS IS STRONGER WITH SHORTWAVE
THAN NAM12 AT 84 HRS AND NEW ECMWF RUN. GFS MAY BE ONTO SOMETHING
BUT MAYBE NOT QUITE AS STRONG AS CURRENTLY SHOWN. IN ANY EVENT...SFC
LOW WILL PASS TO OUR NORTH ALLOWING SLY SFC FLOW ON FRI TO WARM
TEMPS DURING AFTERNOON WITH SCT SHOWERS ALONG/AHEAD OF TRAILING SFC
FRONT. GFS SHOWS SOME WRAP AROUND MOISTURE FRI NIGHT BUT WILL HOLD
OFF ON ANY PRECIP GIVEN UNCERTAINLY ON SYSTEM STRENGTH.

NEXT IN SERIES OF SHORTWAVES AFFECTS AREA ON SUNDAY. AGAIN MODEL
DIFFERENCES APPEAR BETWEEN GFS ECMWF AND GEM MODELS. SCT LIGHT
PRECIP AGAIN POSSIBLE WITH THIS SYSTEM AS BELOW NORMAL TEMPS (HIGHS
ONLY IN THE 40S) AFFECT AREA. THICKNESS AND H85 TEMPS ON GFS WOULD
SUGGEST POTENTIAL FOR SCT LIGHT FROZEN PRECIP ACROSS THE NORTH
ALTHOUGH BOUNDARY LAYER TEMPS MAY STAY WARM ENOUGH FOR SCT LIQUID.
ECMWF IS STRONGER WITH SYSTEM WHICH COULD PULL WARMER AIR INTO AREA.
WILL KEEP EYE ON THIS SYSTEM.

FINALLY ANOTHER SHORTWAVE WILL BRING A CHC OF RAIN EARLY NEXT WEEK.
WITH ALL THESE SYSTEMS MOVING RAPIDLY ACROSS THE AREA...TIMING AND
STRENGTH OF SYSTEMS WILL VARY FROM RUN TO RUN AND MODEL TO MODEL.

&&

.AVIATION (06Z TAFS)...

STATIONARY FRONT WILL REMAIN DRAPED FROM SOUTHWEST TO NORTHEAST
ACROSS KENTUCKY THROUGH THE EARLY MORNING HOURS. LOW PRESSURE RIDING
UP THE FRONT OUT OF ARKANSAS WILL FINALLY PULL THE FRONT OFF TO THE
EAST LATE THIS MORNING AND THIS AFTERNOON.

LARGE AND PERSISTENT AREA OF RAIN WILL SHIFT EASTWARD AND WILL
AFFECT SDF FIRST DURING THE OVERNIGHT HOURS AND THEN HAVE ITS
GREATEST IMPACT ON BWG AND LEX DURING THE MORNING DAYLIGHT HOURS.
MVFR AND IFR CONDITIONS WILL BE WIDESPREAD WITH THE RAIN. ISOLATED
THUNDER WILL BE POSSIBLE THIS MORNING...SIMILAR TO YESTERDAY
MORNING...AS THE ARKANSAS LOW APPROACHES AND GENERATES IMPRESSIVE
LIFT.

WINDS WILL SHIFT RATHER ABRUPTLY AT BWG AND LEX WITH THE PASSAGE OF
THE LOW AND ITS FRONT. RIGHT NOW AM COUNTING ON SDF STAYING NORTH OF
THE FRONT AND WILL KEEP A NORTHERLY COMPONENT IN ITS WINDS...THOUGH
AT 05Z THE FRONT WAS ONLY ABOUT 15 MILES SOUTH OF THE AIRPORT. SOUTH
OF THE FRONT WINDS WERE SOUTHERLY WITH GUSTS TO NEARLY 30
KNOTS...WHILE NORTH OF THE FRONT WINDS WERE NORTHERLY AROUND 10
KNOTS.

DESPITE THE STRONG SURFACE WINDS...SOME LOW LEVEL WIND SHEAR CAN
STILL BE EXPECTED AT BWG THIS MORNING AS THE LOW LEVEL JET STREAMS
OVERHEAD. BORDERLINE SHEAR CONDITIONS AT LEX...WILL LEAVE OUT FOR
NOW.

RAIN WILL TAPER OFF TOWARDS EVENING AND LOW CLOUDS SHOULD SCATTER
OUT TONIGHT.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR KYZ023>026-030>035.

     WIND ADVISORY UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON FOR
     KYZ027>029-036>043-045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR INZ076>079-083-084-
     089>092.

&&

SHORT TERM...AML
LONG TERM....13/TWF
AVIATION.....13
Hazardous weather outlook, Mar 18, 3:00 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT TUE MAR 18 2008

INZ076>079-083-084-089>092-KYZ023>026-030>035-191545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
400 PM EDT TUE MAR 18 2008 /300 PM CDT TUE MAR 18 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT AND WEDNESDAY FOR SOUTH
CENTRAL INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY.

WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO OCCUR
OVER SOUTH CENTRAL INDIANA TONIGHT WITH HEAVY RAIN AT TIMES. RAIN IS
ALSO LIKELY OVER NORTH CENTRAL KENTUCKY. ADDITIONAL RAINFALL AMOUNTS
OF 3 TO 5 INCHES ARE EXPECTED OVER PARTS OF SOUTH CENTRAL INDIANA
TONIGHT AND WEDNESDAY MORNING...FOR A STORM TOTAL OF 4 TO 8 INCHES
OF RAIN. FOR COUNTIES NEAR THE OHIO RIVER IN NORTH CENTRAL KENTUCKY
STORM TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH
LOCAL AMOUNTS UP TO 5 INCHES POSSIBLE ALONG THE RIVER AND NORTHEAST
OF LOUISVILLE.

THIS RAIN MAY RESULT IN POTENTIALLY SERIOUS FLOODING AND FLASH
FLOODING OF SMALL STREAMS CREEKS ROADS AND LOW LYING AREAS...
ESPECIALLY OVER PARTS OF SOUTH CENTRAL INDIANA LATE TONIGHT AND
WEDNESDAY MORNING.

SINCE FLASH FLOODING COULD OCCUR OVERNIGHT...WE HIGHLY ENCOURAGE YOU
TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE
AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP.
MANY FLASH FLOOD FATALITIES OCCUR LATE AT NIGHT.

REMEMBER...TURN AROUND DONT DROWN

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

FLOODING ON SMALLER RIVERS AND STREAMS WILL PEAK LATE WEDNESDAY...
WITH LARGER RIVERS INCLUDING THE OHIO RIVER PEAKING LATE THIS WEEK
INTO THE WEEKEND. KEEP ABREAST OF THE LATEST RIVER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN HEAVY RAINFALL AMOUNTS AND
FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

KYZ027>029-036>043-045>049-053>057-061>067-070>078-081-082-191545-
GRAYSON KY-HARDIN KY-BULLITT KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
400 PM EDT TUE MAR 18 2008 /300 PM CDT TUE MAR 18 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF
THE RAIN COULD BE BRIEFLY HEAVY...ESPECIALLY TOWARD DAYBREAK
WEDNESDAY. IN ADDITION...WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED AT
TIMES TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS WILL OCCUR ON WEDNESDAY ESPECIALLY DURING
THE MORNING INTO EARLY AFTERNOON. HEAVY RAIN WILL OCCUR WITH SOME OF
THE STORMS ALONG WITH CLOUD TO GROUND LIGHTNING AT TIMES. TOTAL
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY HEAVY RAINFALL TOTALS TO THE
NATIONAL WEATHER SERVICE.

TWF/SCHOLZ

In the hours before

Local storm report, Mar 19, 12:29 AM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 AM EDT WED MAR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     FLASH FLOOD      JASPER                  38.39N 86.94W
03/19/2008                   DUBOIS             IN   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED COUNTY WIDE.

&&

ALAMME
Local storm report, Mar 19, 12:35 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 AM EDT WED MAR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     FLASH FLOOD      PAOLI                   38.56N 86.47W
03/19/2008                   ORANGE             IN   LAW ENFORCEMENT

            SOME HOMES BEING EVACUATED IN PAOLI. NUMEROUS ADDITIONAL
            ROAD CLOSURES IN FRENCH LICK AND WEST BADEN SPRINGS.

&&

ALAMME
Local storm report, Mar 19, 12:37 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
137 AM EDT WED MAR 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     FLASH FLOOD      SCOTTSBURG              38.69N 85.78W
03/19/2008                   SCOTT              IN   LAW ENFORCEMENT

            11 ROADS CLOSED ACROSS THE COUNTY AS OF 1230 AM INCLUDING
            STATE HWY 56.

&&

ALAMME
Special weather statement, Mar 19, 1:06 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 AM EDT WED MAR 19 2008

INZ076-077-083-084-089>091-190745-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...NEW ALBANY
206 AM EDT WED MAR 19 2008 /106 AM CDT WED MAR 19 2008/

HEAVY RAIN RETURNING TO SOUTHERN INDIANA

AFTER A FEW HOURS OF RELATIVELY LIGHT RAIN...A VERY LARGE AREA OF
HEAVIER RAIN WILL BE MOVING BACK IN TO SOUTHERN INDIANA AFTER 200
AM EDT...100 AM CDT. THIS HEAVY RAIN WILL PRODUCE RAINFALL RATES
UP TO HALF AN INCH PER HOUR AND WILL DEFINITELY EXACERBATE ANY
ONGOING FLOODING PROBLEMS.

AVOID TRAVEL TONIGHT ACROSS SOUTHERN INDIANA IF NOT ABSOLUTELY
NECESSARY. MANY ROADS HAVE ALREADY BEEN CLOSED AND THIS ADDITIONAL
RAINFALL MAY LEAD TO ADDITIONAL PROBLEMS.

IF YOU ENCOUNTER A FLOODED ROADWAY TURN AROUND AND FIND ANOTHER
ROUTE. KEEP AN EYE ON AREA STREAMS AND BE PREPARED TO MOVE TO
HIGHER GROUND QUICKLY.

FLASH FLOOD WARNINGS AND RIVER FLOOD WARNINGS CONTINUE FOR MANY
SOUTHERN INDIANA LOCATIONS. MONITOR THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/LOUISVILLE FOR UP TO THE MINUTE FLOODING
INFORMATION THROUGH THE OVERNIGHT HOURS. ALSO...STAY TUNED TO YOUR
LOCAL NOAA WEATHER RADIO STATION FOR THE LATEST WARNINGS AND
FORECASTS.

13
Special weather statement, Mar 19, 1:06 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT...CORR TO HEADLINE
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 AM EDT WED MAR 19 2008

INZ076-077-083-084-089>091-190745-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...NEW ALBANY
206 AM EDT WED MAR 19 2008 /106 AM CDT WED MAR 19 2008/

...HEAVY RAIN RETURNING TO SOUTHERN INDIANA...

AFTER A FEW HOURS OF RELATIVELY LIGHT RAIN...A VERY LARGE AREA OF
HEAVIER RAIN WILL BE MOVING BACK IN TO SOUTHERN INDIANA AFTER 200
AM EDT...100 AM CDT. THIS HEAVY RAIN WILL PRODUCE RAINFALL RATES
UP TO HALF AN INCH PER HOUR AND WILL DEFINITELY EXACERBATE ANY
ONGOING FLOODING PROBLEMS.

AVOID TRAVEL TONIGHT ACROSS SOUTHERN INDIANA IF NOT ABSOLUTELY
NECESSARY. MANY ROADS HAVE ALREADY BEEN CLOSED AND THIS ADDITIONAL
RAINFALL MAY LEAD TO ADDITIONAL PROBLEMS.

IF YOU ENCOUNTER A FLOODED ROADWAY TURN AROUND AND FIND ANOTHER
ROUTE. KEEP AN EYE ON AREA STREAMS AND BE PREPARED TO MOVE TO
HIGHER GROUND QUICKLY.

FLASH FLOOD WARNINGS AND RIVER FLOOD WARNINGS CONTINUE FOR MANY
SOUTHERN INDIANA LOCATIONS. MONITOR THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/LOUISVILLE FOR UP TO THE MINUTE FLOODING
INFORMATION THROUGH THE OVERNIGHT HOURS. ALSO...STAY TUNED TO YOUR
LOCAL NOAA WEATHER RADIO STATION FOR THE LATEST WARNINGS AND
FORECASTS.

13
Special weather statement, Mar 19, 2:55 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 AM EDT WED MAR 19 2008

KYZ027-061-062-070-071-190900-
BUTLER-EDMONSON-GRAYSON-LOGAN-WARREN-
255 AM CDT WED MAR 19 2008

...GUSTY WINDS WITH A LINE OF SHOWERS AND THUNDERSTORMS AFFECTING
BUTLER...EDMONSON...GRAYSON...LOGAN AND WARREN COUNTIES...

AT 254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND A FEW THUNDERSTORMS PRODUCING GUSTY WINDS ALONG A LINE
EXTENDING FROM 10 MILES WEST OF LEITCHFIELD TO 11 MILES NORTHWEST OF
FORT CAMPBELL...MOVING NORTHEAST AT 50 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 45
MPH...ARE EXPECTED.

THESE WINDS WILL BE...
  NEAR MORGANTOWN BY 325 AM CDT.
  NEAR RUSSELLVILLE BY 335 AM CDT.

THESE WINDS WILL ALSO BE...
  NEAR MILLWOOD BY 300 AM CDT.
  NEAR WELCHS CREEK BY 315 AM CDT.
  NEAR ABERDEEN BY 320 AM CDT.
  NEAR ALLENSVILLE BY 325 AM CDT.
  NEAR OLMSTEAD BY 330 AM CDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:44 PM CDTFlash Flood WarningLMKHenry, Oldham, Trimble12 hr
Mar 18, 9:44 PM CDTFlash Flood WarningLMKHenry, Oldham, Trimble6 hr
Mar 19, 3:10 AM CDTFlash Flood WarningLMKBreckinridge, Hancock, Meade, Ohio6 hr
Mar 19, 3:53 AM CDTFlash Flood WarningLMKJefferson6 hr
Mar 19, 10:56 AM CDTRiver Flood WarningLMKHardin, Nelson4 days
Mar 19, 10:56 AM CDTRiver Flood WarningLMKOhio63 hr
Mar 19, 10:56 AM CDTRiver Flood WarningLMKButler, Warren4 days
Mar 19, 10:56 AM CDTRiver Flood WarningLMKButler, Muhlenberg, Ohio6 days
Mar 19, 3:13 PM CDTFlood WatchLMKHenry, Oldham, Trimble5 hr
Mar 19, 4:48 PM CDTRiver Flood WarningLMKBourbon18 hr

Nearby

Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.